# SDR RNV2005F00001

- Difficulty date: January 20, 2005
- Submitted: May 12, 2005
- Operation: Air carrier
- Aircraft: N305PW
- Make and model: Cessna 208B
- Aircraft serial: 208B0828
- Engine: Pwa PT6A114A
- Propeller: Mcauly 3GFR34C703
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Shaft
- Part number: 3008786
- Condition: Sheared
- Location: Scavange Pump
- Part time: 1,040 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: F, H, J
- Precautionary procedure: O

## Discrepancy

WHILE ENROUTE, THE PILOT EXPERIENCED A FAILURE OF THE STANDARD ELECTRICAL POWER SYSTEM FOLLOWED BY FLUCTUATING AND DECREASING OIL PRESSURE.  THE PILOT LANDED WITHOUT INCIDENT.  MAINTENANCE PERSONNEL FOUND THAT THE AFT END OF THE ACCESSORY DRIVE OF THE ACCESSORY DRIVE FOR THE EXTERNAL SCAVANGE PUMP HAD SHEARED OFF.  THIS FAILURE ALLOWED ENGINE OIL IN THE SCAVANGE PUMP HOUSING TO EXIT BY THE PLAIN SEAL AND VENT OVERBOARD THROUGH THE ALTERNATOR DRIVE PULLEY ASSY DRAIN TUBE.  THE LOSS OF OIL PRESSURE.  POSSIBLE CAUSE OF FAILURE OF THE SCAVANGE PUMP DRIVE SHAFT IS A TWIST LOAD INDUCED BY EITHER THE ALTERNATOR DRIVE PULLEY BEARINGS OR THE ALTERNATOR BEARINGS.  (K)
